Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 440, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 2007, 3:44 PM MDT for Deuel County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 3:44 PM MDT (21:44 UTC)
- Expired
- Sep 6, 2007, 4:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:07 PM MDT | TSTM WND GST 60 | 5 N Big Springs, NE | |
| Sep 6, 4:10 PM MDT | HAIL 0.88 | 2 N Big Springs, NE | HAIL COVERED GROUND. HAIL WAS WIND DRIVEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 062144
SVRLBF
NEC049-062230-
/O.NEW.KLBF.SV.W.0440.070906T2144Z-070906T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM MDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITIES OF...CHAPPELL...BIG SPRINGS...
* UNTIL 430 PM MDT.
* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAPPELL...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 405 PM MDT...
BIG SPRINGS BY 410 PM MDT...
LAT...LON 4101 10261 4120 10248 4122 10214 4121 10212
4122 10206 4101 10205
TIME...MOT...LOC 2144Z 264DEG 29KT 4108 10236
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 062155
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT THU SEP 6 2007
NEC049-062230-
/O.CON.KLBF.SV.W.0440.000000T0000Z-070906T2230Z/
DEUEL NE-
355 PM MDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR DEUEL COUNTY...
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 30 MILE MARKER 100...OR ABOUT 7 MILES NORTH OF
JULESBURG...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 30 MILE MARKER 100 AND INTERSTATE 80 MILE MARKER 100 BY 400
PM MDT...
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 405 PM MDT...
BIG SPRINGS BY 415 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4101 10261 4120 10248 4122 10214 4121 10212
4122 10206 4101 10205
TIME...MOT...LOC 2155Z 266DEG 25KT 4110 10225
$$
MASEK000
WWUS53 KLBF 062206
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT THU SEP 6 2007
NEC049-062230-
/O.CON.KLBF.SV.W.0440.000000T0000Z-070906T2230Z/
DEUEL NE-
406 PM MDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EASTERN DEUEL COUNTY...
AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 30 MILE MARKER 100...OR ABOUT 6 MILES NORTHWEST
OF BIG SPRINGS...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BIG SPRINGS BY 415 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4101 10246 4121 10232 4122 10207 4120 10206
4110 10205 4109 10206 4108 10205 4101 10205
TIME...MOT...LOC 2206Z 266DEG 25KT 4110 10215
$$
MASEK000
WWUS53 KLBF 062228
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
527 PM CDT THU SEP 6 2007
NEC049-062237-
/O.EXP.KLBF.SV.W.0440.000000T0000Z-070906T2230Z/
DEUEL NE-
427 PM MDT THU SEP 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEUEL COUNTY EXPIRES
AT 430 PM MDT...
THIS STORM HAS EXITED DEUEL COUNTY. ADDITIONAL SEVERE WEATHER IS
UNLIKELY AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4101 10246 4121 10232 4122 10207 4120 10206
4110 10205 4109 10206 4108 10205 4101 10205
TIME...MOT...LOC 2227Z 266DEG 25KT 4111 10196
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 1:44 PM MDT, 2 hours earlier.
Area forecast discussion, Sep 6, 1:44 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT THU SEP 6 2007 ...FORECAST CHALLENGES ARE PRECIPITATION CHANCES MIDWEEK AND TEMPERATURES... .SYNOPSIS...WV IMAGERY INDICATING NUMEROUS UPPER LVL WAVES ACROSS THE NRN PLAINS AND NRN ROCKIES THIS AFTERNOON. EASTERN MOST WAVE IS LIFTING ACROSS CENTRAL AND EASTERN SO DAK ATTM. ANOTHER WAVE IS LIFTING INTO NERN WYOMING AND THE THIRD ACROSS CENTRAL MT. CONVECTION ASSOCIATED WITH THE EASTERN MOST TWO...LIFTING IN TO ERN SO DAK...AS WELL AS NERN WY...NWRN NEBR AND WRN SO DAK. SURFACE ANALYSIS AT 19Z INDICATING A SFC TROF EXTENDING FROM ERN SO DAK...SSWD INTO CENTRAL AND SWRN NEBRASKA. TEMPERATURES RANGED FROM AROUND 70 IN THE NORTH TO THE LWR 80S SOUTH. .DISCUSSION... NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CHALLENGES BEYOND TONIGHT ARE TEMPERATURES AND PRECIPITATION CHANCES FOR SUNDAY. FOR TONIGHT...AM EXPECTING CONVECTION TO FIRE ACROSS THE CWA OVR THE NEXT COUPLE OF HRS...AS THE EASTERN WYOMING WAVE ENTERS THE PANHANDLE...AND INTERACTS WITH THE SFC TROF AND RICHER LOW LEVEL MOISTURE. BEST CHANCES FOR ORGANIZED CONVECTION WILL BE EAST OF THE SFC TROF...OR EAST OF A VALENTINE TO LBF LINE...WHERE CAPES WILL BE WELL OVER 3000 J/KG. SVR THREAT STILL A POSSIBILITY EAST OF THIS LINE...WHERE DEEP LAYER SHEAR WILL INCREASE TO AOA 50 KTS BY 00Z. ONGOING FCST...HAS A DECENT HANDLE ON POPS WITH SCATTERED TO LIKELY NORTH AND NORTHEAST...WITH ISOLATED POPS SOUTH AND WEST. ONLY MAJOR CHANGES WERE TO SPEED UP ENDING OF PRECIPITATION AS WAVE SPEED AND MODEL TRENDS ARE FASTER. FRIDAY AND SATURDAY WILL BE PLEASANT...WITH HIGH PRESSURE BUILDING OVHD TOMORROW. THIS FEATURE WILL SHIFT EWD FRIDAY NIGHT ALLOWING SRLY FLOW TO RETURN ON SATURDAY. STRONG FRONTAL BOUNDARY WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE SATURDAY AS AN UPPR LVL DISTURBANCE LIFTS ACROSS THE DAKOTAS. ONGOING FCST HAS THIS HANDLED WELL AND CONTINUED POPS LOOK GOOD. SUNDAY WILL BE CLOUDY AND COOL AS THE COLD FRONT BECOMES ANCHORED ACROSS NRN KS. DECENT ERLY FLOW AND H85 TEMPS IN THE SINGLE DIGITS WILL LIMIT HIGHS TO THE 60S SUNDAY...SO DECREASED MAX TS ACCORDINGLY. PRECIPITATION CHANCES SHOULD BE LIMITED...AS UPPR SUPPORT REMAINS WEST OF THE AREA UNTIL SUNDAY NIGHT. LONG TERM (MONDAY THROUGH THURSDAY)...BETTER CONSISTENCY NOTED WITH THE MID AND LONG RANGE MODEL SOLUTIONS THIS AM. GFS ENSEMBLES ARE IN BETTER AGREEMENT AS WELL. IRONICALLY...THE 6Z OPERATIONAL GFS SOLN THIS AM IS ACTUALLY THE COOLEST OUTLIER COMPARED TO ENSEMBLE MEAN...SO DIDNT TREND TEMPS AS LOW AS THE GUIDANCE SUGGESTS. IN THE EXTENDED...BEST CHANCES FOR PRECIPITATION REMAIN ON SUNDAY NIGHT AND EARLY MONDAY...BEHIND THE EXITING COLD FRONT AND AHEAD OF AN APPG CANADIAN TROF. BOTH THE 06Z AND 12Z GFS SOLUTIONS INDICATION A PROLONGED PERIOD OF DEEP ISENTROPIC LIFT ACROSS THE HIGH PLAINS FOR SUNDAY AFTERNOON THROUGH MONDAY. THE NEW 12Z GFS RUN HAS SHIFTED THE CORE OF THIS LIFT 50 TO 100 MILES FURTHER NORTH...SO HIGHEST POPS IN THE NRN CWA WILL CONTINUE. && AVIATION... MAINLY VFR CONDITIONS THE NEXT 24 HOURS...HOWEVER AS SEVERAL SURFACE TROFS MOVE ACROSS THE REGION BRIEF MVFR AND EVEN IFR CONDITIONS WILL BE POSSIBLE AS SCT TO NMRS TSRA ARE EXPECTED ALONG THE BOUNDARIES. THUNDERSTORMS WILL LIKELY DROP THE CIGS TO MVFR CONDITIONS WITH OVC015 POSSIBLE. VSBYS DROPPING TO LESS THAN 2 MILES WITH MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. MAIN/FINAL COLD FRONT/TROF WILL PUSH INTO EASTERN NEBRASKA BY EARLY MORNING WITH SKIES CLEARING BEHIND THE FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB/MASEK
Hazardous weather outlook, Sep 6, 2:17 PM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT THU SEP 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 317 PM CDT THU SEP 6 2007 /217 PM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION TONIGHT AND INTERACT WITH A SURFACE COLD FRONT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR THE THUNDERSTORMS TO BECOME SEVERE...MAINLY EAST OF LINE FROM VALENTINE IN CHERRY COUNTY THROUGH CHAPPELL IN DEUEL COUNTY. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY NIGHT BRINGING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. IN ADDITION FALL LIKE TEMPERATURES WILL OCCUR SUNDAY AND MONDAY WITH HIGHS ONLY IN THE 60S MOST AREAS. LOWS TUESDAY MORNING MAY RANGE AS LOW AS THE UPPER 30S TO MID 40S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS MAINLY EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY THROUGH STOCKVILLE IN FRONTIER COUNTY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 36 min |
| Sep 6, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.